• Previous Article
    Well-posedness of renormalized solutions for a stochastic $ p $-Laplace equation with $ L^1 $-initial data
  • DCDS Home
  • This Issue
  • Next Article
    Sliding method for the semi-linear elliptic equations involving the uniformly elliptic nonlocal operators
May  2021, 41(5): 2301-2340. doi: 10.3934/dcds.2020366

On the asymptotic properties for stationary solutions to the Navier-Stokes equations

Department of Mathematics, Colorado State University, 101 Weber Building, Fort Collins, CO 80523-1874, USA

* Corresponding author: Oleg Imanuvilov

Received  August 2019 Revised  July 2020 Published  November 2020

Fund Project: The author is supported by NSF grant DMS 1312900

In this paper we study solutions of the stationary Navier-Stokes system, and investigate the minimal decay rate for a nontrivial velocity field at infinity in outside of an obstacle. We prove that in an exterior domain if a solution $ v $ and its derivatives decay like $ O(|x|^{-k}) $ for sufficiently large $ k $, depending on the velocity field, as $ |x|\to \infty $, then $ v $ is zero on that exterior domain. Constructive estimate for $ k $ is given. In the case where velocity field is only bounded at infinity, we show that the infimum of $ L^2 $ norm of a velocity field on a unit ball located at distance $ t $ from an origin is bounded from below as $ Ce^{-\beta t^\frac 43\ln(t)}. $ The proof of these results are based on the Carleman type estimates, and also the Kelvin transform.

Citation: Oleg Imanuvilov. On the asymptotic properties for stationary solutions to the Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (5) : 2301-2340. doi: 10.3934/dcds.2020366
References:
[1]

J. Bourgain and C. E. Kenig, On localization in the Andersen-Bernoulli model in higher dimensions, Invent. Math., 161, (2005), 389–426. doi: 10.1007/s00222-004-0435-7.  Google Scholar

[2]

A.-P. Calderón, Uniqueness in the Cauchy problem for partial differential equations, Am. J. Math., 80 (1958), 16–36. doi: 10.2307/2372819.  Google Scholar

[3]

T. Carleman, Sur ur problème d'unicité pur les systémes d'équations aux dérivées partielles à deux variables indépendantes, Ark. Mat. Astr. Fys., 26 (1939), 9 pp.  Google Scholar

[4]

R. H. Dyer and D. E. Edmunds, Asymptotic behavior of solutions of the stationary Navier-Stokes equations, J. London Math. Soc., 44 (1969), 340-346.  doi: 10.1112/jlms/s1-44.1.340.  Google Scholar

[5]

R. Finn, Stationary solutions of the Navier-Stokes equations, Proc. Symp. Appl. Math. Amer. Math. Soc., 17 (1965), 121–153. Google Scholar

[6]

X. Fu, Q. Lü and X. Zhang, Carleman Estimates for Second Order Partial Differential Operators and Applications, A unified approach, Springer, 2019. doi: 10.1007/978-3-030-29530-1.  Google Scholar

[7]

L. Hörmander, The Analysis of Linear Partial Differential Operators III, Pseudo-differential Operators, Springer-Verlag, Berin, 1985.  Google Scholar

[8]

L. Hörmander, The Analysis of Linear Partial Differential Operators IV, Fourier Integral Operators, Springer-Verlag, Berin, 1985.  Google Scholar

[9]

L. Hörmander, Linear Partial Differential Operators, Spring-Verlag, Berlin, 1963.  Google Scholar

[10]

C. E. KenigJ. Sjöstrand and G. Uhlmann, The Calderón problem with partial data, Ann. of Math., 165 (2007), 567-591.  doi: 10.4007/annals.2007.165.567.  Google Scholar

[11]

C.-L. Lin, G. Uhlmann and J.-N. Wang, Optimal three-ball inequalities and quantitative uniqueness for the Stokes system, Discrete Contin. Dyn. Syst., 28 (2010), 1273–1290. doi: 10.3934/dcds.2010.28.1273.  Google Scholar

[12]

C.-L. Lin, G. Uhlmann and J.-N. Wang, Asymptotic behavior of solutions of the stationary Navier-Stokes equations in an exterior domain, Indiana Univ. Math. J., 60 (2011), 2093–2106. doi: 10.1512/iumj.2011.60.4490.  Google Scholar

[13]

C.-L. Lin and J.-N. Wang, Quantitative uniqueness estimates for the general second order elliptic equations, J. Func. Anal., 266 (2014), 5108–5125. doi: 10.1016/j.jfa.2014.02.016.  Google Scholar

[14]

R. Regbaoui, Strong unique continuation for Stokes equation, Comm. Partial Differential Equations, 24 (1999), 1891–1902. doi: 10.1080/03605309908821486.  Google Scholar

show all references

References:
[1]

J. Bourgain and C. E. Kenig, On localization in the Andersen-Bernoulli model in higher dimensions, Invent. Math., 161, (2005), 389–426. doi: 10.1007/s00222-004-0435-7.  Google Scholar

[2]

A.-P. Calderón, Uniqueness in the Cauchy problem for partial differential equations, Am. J. Math., 80 (1958), 16–36. doi: 10.2307/2372819.  Google Scholar

[3]

T. Carleman, Sur ur problème d'unicité pur les systémes d'équations aux dérivées partielles à deux variables indépendantes, Ark. Mat. Astr. Fys., 26 (1939), 9 pp.  Google Scholar

[4]

R. H. Dyer and D. E. Edmunds, Asymptotic behavior of solutions of the stationary Navier-Stokes equations, J. London Math. Soc., 44 (1969), 340-346.  doi: 10.1112/jlms/s1-44.1.340.  Google Scholar

[5]

R. Finn, Stationary solutions of the Navier-Stokes equations, Proc. Symp. Appl. Math. Amer. Math. Soc., 17 (1965), 121–153. Google Scholar

[6]

X. Fu, Q. Lü and X. Zhang, Carleman Estimates for Second Order Partial Differential Operators and Applications, A unified approach, Springer, 2019. doi: 10.1007/978-3-030-29530-1.  Google Scholar

[7]

L. Hörmander, The Analysis of Linear Partial Differential Operators III, Pseudo-differential Operators, Springer-Verlag, Berin, 1985.  Google Scholar

[8]

L. Hörmander, The Analysis of Linear Partial Differential Operators IV, Fourier Integral Operators, Springer-Verlag, Berin, 1985.  Google Scholar

[9]

L. Hörmander, Linear Partial Differential Operators, Spring-Verlag, Berlin, 1963.  Google Scholar

[10]

C. E. KenigJ. Sjöstrand and G. Uhlmann, The Calderón problem with partial data, Ann. of Math., 165 (2007), 567-591.  doi: 10.4007/annals.2007.165.567.  Google Scholar

[11]

C.-L. Lin, G. Uhlmann and J.-N. Wang, Optimal three-ball inequalities and quantitative uniqueness for the Stokes system, Discrete Contin. Dyn. Syst., 28 (2010), 1273–1290. doi: 10.3934/dcds.2010.28.1273.  Google Scholar

[12]

C.-L. Lin, G. Uhlmann and J.-N. Wang, Asymptotic behavior of solutions of the stationary Navier-Stokes equations in an exterior domain, Indiana Univ. Math. J., 60 (2011), 2093–2106. doi: 10.1512/iumj.2011.60.4490.  Google Scholar

[13]

C.-L. Lin and J.-N. Wang, Quantitative uniqueness estimates for the general second order elliptic equations, J. Func. Anal., 266 (2014), 5108–5125. doi: 10.1016/j.jfa.2014.02.016.  Google Scholar

[14]

R. Regbaoui, Strong unique continuation for Stokes equation, Comm. Partial Differential Equations, 24 (1999), 1891–1902. doi: 10.1080/03605309908821486.  Google Scholar

[1]

Daoyuan Fang, Ting Zhang. Compressible Navier-Stokes equations with vacuum state in one dimension. Communications on Pure & Applied Analysis, 2004, 3 (4) : 675-694. doi: 10.3934/cpaa.2004.3.675

[2]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[3]

Lucas C. F. Ferreira, Jhean E. Pérez-López, Élder J. Villamizar-Roa. On the product in Besov-Lorentz-Morrey spaces and existence of solutions for the stationary Boussinesq equations. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2423-2439. doi: 10.3934/cpaa.2018115

[4]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

[5]

Jiangxing Wang. Convergence analysis of an accurate and efficient method for nonlinear Maxwell's equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2429-2440. doi: 10.3934/dcdsb.2020185

[6]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1693-1716. doi: 10.3934/dcdss.2020450

[7]

Carlos Fresneda-Portillo, Sergey E. Mikhailov. Analysis of Boundary-Domain Integral Equations to the mixed BVP for a compressible stokes system with variable viscosity. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3059-3088. doi: 10.3934/cpaa.2019137

[8]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[9]

Armin Lechleiter, Tobias Rienmüller. Factorization method for the inverse Stokes problem. Inverse Problems & Imaging, 2013, 7 (4) : 1271-1293. doi: 10.3934/ipi.2013.7.1271

[10]

Shu-Yu Hsu. Existence and properties of ancient solutions of the Yamabe flow. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 91-129. doi: 10.3934/dcds.2018005

[11]

M. R. S. Kulenović, J. Marcotte, O. Merino. Properties of basins of attraction for planar discrete cooperative maps. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2721-2737. doi: 10.3934/dcdsb.2020202

[12]

Wei Liu, Pavel Krejčí, Guoju Ye. Continuity properties of Prandtl-Ishlinskii operators in the space of regulated functions. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3783-3795. doi: 10.3934/dcdsb.2017190

[13]

Z. Reichstein and B. Youssin. Parusinski's "Key Lemma" via algebraic geometry. Electronic Research Announcements, 1999, 5: 136-145.

[14]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure & Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[15]

Lakmi Niwanthi Wadippuli, Ivan Gudoshnikov, Oleg Makarenkov. Global asymptotic stability of nonconvex sweeping processes. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1129-1139. doi: 10.3934/dcdsb.2019212

[16]

Haibo Cui, Haiyan Yin. Convergence rate of solutions toward stationary solutions to the isentropic micropolar fluid model in a half line. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020210

[17]

Vo Anh Khoa, Thi Kim Thoa Thieu, Ekeoma Rowland Ijioma. On a pore-scale stationary diffusion equation: Scaling effects and correctors for the homogenization limit. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2451-2477. doi: 10.3934/dcdsb.2020190

[18]

Ronald E. Mickens. Positivity preserving discrete model for the coupled ODE's modeling glycolysis. Conference Publications, 2003, 2003 (Special) : 623-629. doi: 10.3934/proc.2003.2003.623

[19]

Enkhbat Rentsen, Battur Gompil. Generalized Nash equilibrium problem based on malfatti's problem. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 209-220. doi: 10.3934/naco.2020022

[20]

Huy Dinh, Harbir Antil, Yanlai Chen, Elena Cherkaev, Akil Narayan. Model reduction for fractional elliptic problems using Kato's formula. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021004

2019 Impact Factor: 1.338

Article outline

[Back to Top]